Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 115, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 1, 2004, 10:33 PM CST for Avoyelles Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 10:33 PM CST (04:33 UTC)
- Expired
- Nov 1, 2004, 11:30 PM CST
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Avoyelles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 020433 SVRLCH LAC009-020530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1031 PM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AVOYELLES PARISH IN CENTRAL LOUISIANA * UNTIL 1130 PM CST * AT 1026 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...LOCATED BETWEEN MANSURA AND COTTONPORT... AND MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... BORDELONVILLE BY 1050 PM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. DESTRUCTIVE WINDS ARE POSSIBLE - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3106 9217 3090 9206 3116 9145 3139 9161 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 8:02 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 1, 8:02 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
802 PM CST MON NOV 1 2004
.SYNOPSIS...OUTFLOW BOUNDARY/COLD FRONT PROGRESSING EVER SO SLOWLY
SOUTHEASTWARD. IR SATELITE AND RADAR INDICATING TRAINING OF
SHOWERS/TSTMS ALONG THE BOUNDARY...WITH ADDITIONAL PRECIP OFF
GALVESTON EARMARKED FOR SE TEXAS. UPPER LEVEL DIVERGENCE AND AMPLE
MOISTURE INDICATED OVER THE COASTAL WATERS AND INLAND INTO CENTRAL
LOUISIANA. ROBUST PACIFIC COLD FRONT MOVING THRU CENTRAL TEXAS
WITH MUCH COOLER AIR BEHIND...PRODUCING SNOW IN DALHART TEXAS AND
CLAYTON NEW MEXICO. THIS FRONT NOW DUE TUESDAY EVENING PER MESO ETA.
&&
.DISCUSSION...CONVECTION DROPPED TEMPS TO 69F AT BPT AND 72F AT
LCH. THESE WILL BE THE OVERNIGHT LOWS AS A SOUTHERLY FLOW WILL RE-
ESTABLISH ITSELF BEHIND THE OUTFLOW/FRONT. WILL TWEAK TEMPS UP AT
LFT A DEGREE...NOT EXPECTING THE OUTFLOW TO REACH LFT BY MORNING AS
IT CONTINUES TO DECELERATE. OVERNIGHT LOWS ALSO ALREADY REACHED AT
JASPER AND LEESVILLE WITH 70F. WILL MAINTAIN POPS AS FCST EXCEPT
FOR A TWEAK UP TO 70 PERCENT FOR AEX WHICH SHOULD SEE PRECIP TAPER
OFF LATE TNITE...BOUNDARY IS NEARLY STATIONARY THERE AND SHORTWAVE
ENERGY SHOULD HELP PROLONG IT. HAD QUITE A FEW WEAK LOW LEVEL
ROTATIONAL SIGNATURES ON THE STORM RELATIVE VELOCITY TNITE. POE
VAD WINDS INDICATED SHEAR IN THE LOWEST 2K FEET. WILL ALLOW URBAN
AND SMALL STREAM ADVY EXPIRE AT 10 PM FOR CALCASIEU PARISH AS THE
BAND HEADS EAST. WILL KEEP SCA FOR COASTAL WATERS AND FLOOD WATCH FOR
SE TX.
PUBLIC-JS
AVIATION/MARINE-LGE
...previous...
...LOOKS LIKE A WET AND STORMY ELECTION DAY ACROSS THE FORECAST
AREA...
.SYNOPSIS...RADAR SHOWING MOST OF THE SHOWER AND THUNDERSTORM
ACTIVITY IN SOUTHEAST TEXAS...MAINLY ALONG AND WEST OF THE
LEADING EDGE OF AN OUTFLOW BOUNDARY FROM LAST NIGHTS/EARLY THIS
MORNINGS THUNDERSTORM COMPLEX. IN THE RAIN COOLED AIRMASS IN
SOUTHEAST TEXAS WINDS ARE LIGHT AND VARIABLE WITH TEMPS IN THE LOW
70S AND DEWPOINTS IN THE MID 60S...WHILE IN LOUISIANA...SOUTHERLY
BREEZES CONTINUE TO BRING IN A WARM MOIST AIRMASS WITH TEMPS IN THE
80S AND DEWPOINTS IN THE LOW 70S.
WATER VAPOR IMAGERY STILL SHOWS UPPER LOW IN NEW MEXICO MOVING
SLOWLY TO THE EAST. AHEAD OF THIS SYSTEM...A GOOD MOISTURE FLOW IS
SEEN ACROSS THE EAST PAC AND OLD MEXICO INTO TEXAS AND LOUISIANA.
&&
.DISCUSSION...IN THE SHORT TERM CONVECTION ALONG AND BEHIND THE
OUTFLOW BOUNDARY WILL GRADUALLY WEAKEN...MEANWHILE SCATTERED
SHOWERS WILL CONTINUE TO DEVELOP IN THE WARM UNSTABLE AIRMASS IN
LOUISIANA UNTIL THE EARLY EVENING.
HOWEVER...DURING THE OVERNIGHT...NEXT IMPULSE WILL MOVE AROUND THE
UPPER LOW AND ACROSS SOUTHEAST TEXAS. WITH RICH MOIST AIR PROGGED
OVER THE AREA AS PWAT WILL BE AROUND 2 INCHES...LOW LEVEL JET AGAIN
STRENGTHENING...AND FAVORABLE UPPER LEVEL DIVERGENCE...WILL SEE A
RE-DEVELOPMENT OF THUNDERSTORM COMPLEX OVER SOUTHEAST TEXAS. WIND
PATTERN WILL ALSO BE FAVORABLE FOR SOME TRAINING OF CELLS IN THAT
AREA. GROUNDS HAVE BEEN PRIMED SOMEWHAT TODAY WITH DOPPLER
ESTIMATES OF 1 TO 2 INCHES. EXPECT ANOTHER 1 TO 2 INCHES OF RAIN
TONIGHT WITH THE POSSIBILITY OF HIGHER AMOUNTS WHERE HEAVIER
CONVECTION TRAINS. THEREFORE...WILL LET THE FLOOD WATCH FOR
SOUTHEAST TEXAS TO CONTINUE WITH THE MAIN CONCERN BEING URBAN AND
STREET TYPE FLOODING. WITH STRONG LOW LEVEL JET OF OVER 40 KNOTS
EXPECTED AND DECENT LOW LEVEL SHEAR...CAN RULE OUT SOME ISOLATED
ROTATING CELLS AND THE POSSIBILITY OF WIND DAMAGE SO WILL CONTINUE
THE WORDING OF SEVERE IN THE SOUTHEAST TEXAS ZONES TONIGHT.
THIS WHOLE SYSTEM WILL SLOWLY MOVE OFF TO THE EAST ON ELECTION DAY...
WITH THE POSSIBILITY OF HEAVY RAINFALL...AND ISOLATED DAMAGING
WINDS IN THE MORNING IN SOUTHEAST TEXAS AND THROUGH THE AFTERNOON IN
LOUISIANA. STILL UNCERTAINTY IN THE TIMING OF THE COLD FRONTAL
PASSAGE. GFS/ETA DIFFER BY SOME 9 HOURS. WILL SPLIT THE DIFFERENCE
WHICH IS CLOSE TO THE MEAN ENSEMBLE WITH COLD FRONT PASSING SOUTHEAST
TEXAS BY 03/00Z (TUE 6 PM) AND THROUGH THE LOUISIANA AREA DURING THE
NIGHT. AFTER FRONTAL PASSAGE...MUCH COOLER AND DRIER AIR WILL MOVE
IN...ENDING RAIN CHANCES.
IN THE EXTENDED...COOL FALL WEATHER CONDITIONS WILL OCCUR AS HIGH
PRESSURE AND MAINLY A NORTHERLY FLOW PREVAIL.
&&
.MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH
TONIGHT INTO TUESDAY DUE TO STRONG SOUTHERLY FLOW. WINDS WILL TURN TO
THE NORTHWEST AND NORTH AFTER THE FRONTAL PASSAGE ON TUESDAY NIGHT.
THESE WINDS WILL ALSO BE STRONG WITH SCA CONDITIONS.
&&
.AVIATION...
MEARLY ECHOED IN THE TAFS WHATS IN THE FORECAST FOR TONIGHT...
HITTING THE 4 HOURS NEAR MIDNIGHT THE HARDEST WITH TSRA ACROSS THE
AREA TAFS...OTHERWISE VCTS.
&&
.CLIMATE...
SENT RECORD EVENT REPORT ON NEW IBERIA LOUISIANA HAVING THE WARMEST
OCTOBER ON RECORD. THE AVERAGE OCTOBER TEMPERATURE FOR NEW IBERIA WAS
76.0 DEGREES. THIS EXCEEDS THE OLD RECORD OF 74.6 SET ONLY TWO YEARS
AGO. RECORDS FOR NEW IBERIA DATE BACK TO 1948.
OTHER SITES ACROSS CENTRAL AND SOUTHERN LOUISIANA...AS WELL AS
SOUTHEAST TEXAS...PLACED EITHER SECOND OR THIRD IN THE WARMEST
OCTOBER ON RECORD. THE FOLLOWING TABLE SHOWS THE COMPLETE LIST OF
OCTOBER AVERAGE TEMPERATURES AND RANK AGAINST THE RECORDS.
LOCATION RECORD 2004 RANK YEARS OF DATA
---------------------------------------------------------------------
ALEXANDRIA LA 75.0 IN 1919 74.8 2ND RECORDS SINCE 1930
BEAUMONT TX 77.0 IN 1949 76.0 3RD RECORDS SINCE 1901
LAKE CHARLES LA 76.4 IN 1919 76.0 2ND RECORDS SINCE 1893
LAFAYETTE LA 77.4 IN 1919 76.3 2ND RECORDS SINCE 1893
NEW IBERIA LA 74.6 IN 2002 76.0 1ST RECORDS SINCE 1948
---------------------------------------------------------------------
&&
.UPDATED POINT TEMPS/POPS...
LCH 72 80 60 70 / 60 80 50 0
BPT 69 77 58 70 / 80 80 30 0
AEX 71 80 60 68 / 70 80 50 0
LFT 74 83 63 70 / 40 70 70 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SCA..ALL COASTAL WATERS.
FLS URBAN AND SMALL STREAM ADVY
CALCASIEU PARISH TIL 10 PM. LAC019-/LAZ041-
TX...FLOOD WATCH TONIGHT...TXZ180>182-201-215-216.
SCA...ALL COASTAL WATERS.
&&
PUBLIC/MARINE: 07-RUA
AVIATION/CLIMATE: DMLHazardous weather outlook, Nov 1, 4:57 AM CST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 457 AM CST MON NOV 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 011800- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 457 AM CST MON NOV 1 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR SOUTHEAST TEXAS. A SLOW MOVING COLD FRONT WILL COMBINE WITH ABUNDANT GULF MOISTURE TO PRODUCE THE LIKELIHOOD OF HEAVY RAINFALL TODAY OVER SOUTHEAST TEXAS AS WELL AS THE POSSIBILITY OF SEVERE WEATHER WITH THE MAIN THREAT BEING STRONG WINDS. HEAVY RAIN WILL SPREAD EASTWARD TONIGHT INTO SOUTHWEST AND SOUTH-CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HEAVY RAIN AND THE POSSIBILITY OF SEVERE WEATHER WILL CONTINUE ON TUESDAY UNTIL THE FRONT MOVES THROUGH LATE TUESDAY INTO EARLY WEDNESDAY. COOLER AND DRIER AIR WILL SPREAD ACROSS THE AREA WEDNESDAY AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE POSSIBLE THROUGH TUESDAY. WILEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:17 AM CST | Special Marine Warning | LCH | 58 min | |
| Nov 2, 9:15 AM CST | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Nov 2, 10:00 AM CST | Flash Flood Warning | LCH | Acadia, Jefferson Davis | 3 hr |
| Nov 2, 10:09 AM CST | Special Marine Warning | LCH | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.